Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
GuardedlyOptimistic

ACNE FULIMINANS CAUSED BY ACCUTANE?

HI,

I'VE READ THAT SOME PEOPLE DEVELOP THIS SEVERE SEVERE ACNE CALLED ACNE FULIMINANS AFTER APPROXIMATELY 3 WEEKS ON ACCUTANE. THE ACNE IS SUPER SEVERE, IT OOZES, CRUSTS AND LEAVES SCARS THAT RESEMBLE THOSE OF SEVERE BURN VICTIMS. I'M WONDERING IF ANYONE HERE HAS HEARD OF THIS, HAD IT OR KNOWS OF SOMEONE WHO HAD IT???

I'M WONDERING IF THIS IS MORE COMMON FOR SOMEONE WITH CYSTIC ACNE. I HAVE REALLY BAD CYSTIC ACNE.

I'M SCARED.

ALSO, THIS IS SUPPOSED TO ERRUPT ALL OVER YOUR BACK AND CHEST.

PLEASE RESPOND

Share this post


Link to post
Share on other sites

i have acne fulminans/conglobata and its the worst thing in the world but im now on accutane to get rid of it and its a lot better than it was, its still pretty bad but its a lot better. Im on my fifth week on accutane now and it hasnt really come back.. i just have now what is considered as cystic acne, which to be honest is not that much different to fulminans.

i wouldnt worry, and if you do think you might have it, go see your derm, its been the worst five weeks of my life so far and things are only just starting to look up.

email me if you want more info or if i can help anymore, [email protected]

Frankie

Share this post


Link to post
Share on other sites

Dude, your spazzing out! If you have never had that Crazy insane acne, you prob will NOT develop it! Your acne may slightly worsen for a week, but thats it! What MAY happen is you will have one big breakout that will bring pimples to the surface over a 2 week period, then they HEAL..Look at the way you break out now and imagine adding a few more to the usual breakout and perhaps slightly larger. Thats the worst it would be. I NEVER had an initial breakout on accutane. I cleared in 1 month and continued clearing until i was Crystal after 3-6 months. Of course it eventually came back. Thats why I will Never do accutane again. It IS NOT a permanent solution. Have you ever talked to someone who truly said "Accutane cured me forever?" It always comes back, sometimes takes a month or even a year...Try everything else first please...

Smoothbeamin.. cool.gif

Share this post


Link to post
Share on other sites

First of all...STOP TYPING IN CAPS, JESUS CHRIST....And...some being so paranoid about accutane. Its nothing to get so obsessive over...

And if you're worried about an initial breakout, run a light antibiotic such as zithromax in conjunction with it.

Share this post


Link to post
Share on other sites
Dude, your spazzing out! If you have never had that Crazy insane acne, you prob will NOT develop it! Your acne may slightly worsen for a week, but thats it! What MAY happen is you will have one big breakout that will bring pimples to the surface over a 2 week period, then they HEAL..Look at the way you break out now and imagine adding a few more to the usual breakout and perhaps slightly larger. Thats the worst it would be. I NEVER had an initial breakout on accutane. I cleared in 1 month and continued clearing until i was Crystal after 3-6 months. Of course it eventually came back. Thats why I will Never do accutane again. It IS NOT a permanent solution. Have you ever talked to someone who truly said "Accutane cured me forever?" It always comes back, sometimes takes a month or even a year...Try everything else first please...

Smoothbeamin.. cool.gif

Share this post


Link to post
Share on other sites
First of all...STOP TYPING IN CAPS, JESUS CHRIST....And...some being so paranoid about accutane. Its nothing to get so obsessive over...

And if you're worried about an initial breakout, run a light antibiotic such as zithromax in conjunction with it.

Share this post


Link to post
Share on other sites
First of all...STOP TYPING IN CAPS, JESUS CHRIST....And...some being so paranoid about accutane. Its nothing to get so obsessive over...

And if you're worried about an initial breakout, run a light antibiotic such as zithromax in conjunction with it.

Share this post


Link to post
Share on other sites

and btw, I have no idea where you got this complete fear of accutane from... and from your posts, IT DOES NOT ALTER DNA TRANSCRIPTION. that is the stupidest thing I have ever heard.... Dont base your fears on false and ridiculous information.

Share this post


Link to post
Share on other sites

THANKS. BUT IT IS TRUE. TYPE IN "ACCUTANE, DNA TRANSCRIPTION" ON A GOOGLE SEARCH. THEY DON'T EVEN KNOW WHY OR HOW ACCUTANE WORKS....THEY JUST KNOW THAT IT ALTERS DNA TRANSCRIPTION. MAYBE I'M REALLY SCARED BECAUSE I KNOW TOO MUCH. BUT I APPRECIATE YOUR CONCERN. NO NEED TO GET MEAN. I'M SUFFERING TOO.

Share this post


Link to post
Share on other sites

Caps lock blink.gif I'm not going to be mean about it, but if you're having difficulty reading text could you maybe increase your font size? If you're using IE its in the view menu under text size.

Anyway - I totally understand your hesitancy in using accutane. Been there, done that...when I started taking it there was a huge negative aura surrounding accutane due to media hype.

But really. The chances of having any seriously bad permanant side effects from it are close to nil. My dermatologist has prescribed to thousands of people since the 80's and none of them have had any issues, except for permanantly better skin.

Share this post


Link to post
Share on other sites

Okay, dug this up:

Isotretinoin (Accutane) is a medicine that revolutionized the treatment of acne. Isotretinoin belongs to the family of medicines called retinoids, which are similar to vitamin A. Accutane, like other retinoids, works by altering DNA transcription. This affect decreases the size and output of sebaceous glands. It also makes the cells that are sloughed off into the sebaceous glands less sticky, and therefore less able to form blackheads and whiteheads (comedones). It also reduces the number of bacteria in the sebaceous gland and on the skin surface.

How is that inherently dangerous?

Share this post


Link to post
Share on other sites

I only went on 40 mg of accutane and my derm considered that to be a moderate dose NOT LOW at all...However I'm also less than 100 pounds, was about that weight, maybe around 96 when i was on accutane, have small bone structure but I'm average height...was that too low a dose for me? i took it 6 years ago and have yet to get acne to any significant degree since then..I do have clogged pores and occasionaly breakouts but those are so rare and mild that they're actually suprising when they do happen...

Guardedly: Not to be rude but writing in caps is really annoying and I don't know why you had no problem taking all those birth control pills and antibiotics and are resistent to accutane? I bet once you go on accutane you'll be kicking yourself about not having tried it sooner>I went on the med and I unknowingly had a hormonal disorder causing my acne, (the hormonal disorder completely reversed itself) Anyway accutane was powerful enuf to kick ass and not screw up my health even when I was in that situation.

Share this post


Link to post
Share on other sites

Chloe, I'm around the same weight as you (under 100 pounds) and the maximum amount of Accutane that I was given was 30mg a day...And that cleared me up first time round for about 7 years. The acne that I have got since is really mild in comparison to how bad it was before (even though I still get the odd cyst and mild outbreaks which are horrid nonetheless).

So I think that the dose you were on was probably quite high considering how little you weigh.

Accutane was the best thing for me and I really think that some people are hyping it up to be some kind of demon drug!

I certainly know that it has given me back my life and I'd rather take the "risk" of taking Accutane rather than suffering my whole youth with this stupid condition.

Share this post


Link to post
Share on other sites

Hey persephone,

Yeah my derm was very aggressive with my treatment because my acne was leaving scars and she said she wanted to eradicate it so i woulnd't have to deal with acne anymore and to basically prevent scarring. Luckily most of the acne was only on a small on one cheek and the rest was just really blocked up pores (I wonder how my temporary hypothyroidism factored into the accutane treatment then?).

My hypothyroidism had basically caused the bad acne but the hypo was a result of diet which i of course changed since then! i'm grateful that since I didn't know it was the hypo causing the acne that accutane was still powerful enuf to eliminate the acne anyway.

That dose cleared me up within a month or two and yeah it's been 6 years and breakouts rarely if ever happen to me. I basically still get some superficial blackheads if i eat poorly or drink no water which has been lately hahaha. I MUST drink more water! Accutane is a great medication and the side effects for me were minimal. I don't think i'd go on accutane again since whatever acne I have now is mild and i now know the acne that was bad was a result of diet related hypothyroidism...just some light topicals are enuf for me.

I agree, accutane is a wonderful treatment option that is nowhwere near as scary as some people make it. The ingredients in a hot dog are probably worse!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×